Please Be Generous And Help By Donating To Sustain This Website And All Our Research Initiatives. Thank You.

BREAKING NEWS
Source: Teen Health  Sep 12, 2020  19 days ago
Teen Health: Dangerous ‘Benadryl Challenge' Promoted Online On Chinese Owned TikTok App Has Killed One So Far With Many Teens Hospitalized
Teen Health: Dangerous ‘Benadryl Challenge' Promoted Online On Chinese Owned TikTok App Has Killed One So Far With Many Teens Hospitalized
Source: Teen Health  Sep 12, 2020  19 days ago
Teen Health: Health authorities worldwide are warning of a new internet dare, broadcast widely on the China-owned teen app TikTok (an app for the intellectually challenged?) which urges kids to overdose on the over-the-counter antihistamine Benadryl.


The 15th Year Old Girl Who Died From The 'Benadryl Challenge" promoted
on the China-onwed app Tik Tok

 
The "Benadryl Challenge" has already killed one teen and sent others to the Emergency Wards, health experts warn.
 
News4 in Oklahoma City reported that one 15-year-old girl suffered a fatal overdose while reportedly trying the challenge late last month. Other cases of kids being rushed to the hospital after similar incidents are popping up nationwide in the United States and also in Europe, Australia and certain Asian countries.
 
The dangerous Benadryl Challenge is circulating on social media and encourages users to overdose on the drug to achieve a hallucinatory state.
 
According to emergency medicine physician Dr Robert Glatter, as with any drug, taking too much Benadryl can quickly prove hazardous and even deadly.
 
Dr Glatter, who works at Lenox Hill Hospital in New York City explained, "Diphenhydramine (Benadryl) causes toxicity in a dose-dependent fashion-meaning that escalating doses can be deadly."
 
It is listed on Benadryl's website that kids between the ages of 6 and 12 should only take one tablet of the drug every four to six hours, while those older than 12 should only take up to two tablets over the same period of time. No one, no matter their age, should take more than six doses within 24 hours, the drug's homepage states.
 
Media reports are saying that some children involved in the Benadryl Challenge being encouraged to take up to 12 tablets at once. According to Glatter, that's a potentially lethal amount.
 
Dr Glatter warned, "Simply put, as you approach the dose that leads to hallucinations that the 'challenge' calls for, the risk for seizures and deadly cardiac arrhythmias significantly increases.”
 
He further warned, "Increasing doses of Benadryl typically lead to sleepiness, confusion, vomiting, agitation, elevated heart rate, which can precipitate a cardiac arrhythmia as well as a seizure. People may also require intubation mechanical breathing assistance to secure their airway in the setting of a significant overdose."
 
According to a report on the phenomenon by Good Housekeeping,
most of the teens who have harmed themselves during the Benadryl Challenge in fact had experienced heart issues.
 
Assistant medical director at Charleston, S.C.-based Trident Medical Center,
Dr Kenneth Perry, provided the magazine with a list of Benadryl overdose symptoms that parents should look out for:
 
-Excessive body heat and flushing of the skin, since too much of the drug can trigger overheating;
 
-A decrease in sweating and urination—the latter symptoms can bring on serious issues;
 
-Changes in vision, such as an inability to focus on your surroundings and restrictions in pupil size;
 
-Delirium, which may include a feeling of "spinning" or hyper-awareness, as well as long periods of anxiety.
 
Should any of these symptoms appear, immediate medical help may be necessary.
 
Dr Glatter said, "The bottom line is that engaging in such a challenge is inherently dangerous and can be fatal. In light of these and other risky social media challenges, it's vital that parents monitor their teens' social media activity."
 
The Chinese app has been banned in India and also in a few other countries but in the United States despite threats to ban the China-owned app, Trump has failed to keep up to his words of using his executive powers to do so while putting American security at stake and now also American children’s health at stake.
 
Some academics are saying that American, European, Australian kids who are using the app should also be taught that it is unpatriotic to be supporting the usage of the app that is from a country that has caused the current global COVID-19 pandemic and economic mess and put their parents and families into the current mess. Some are saying that the same should be said of other countries that have yet to ban the Chinese app and that countries and people using the app should be viewed as being Pro-China and should be boycotted or ostracized.
 
The WHO that is very cozy with China had interestingly worked with that China owned platform at one stage to use it to disseminate their misinformation on the COVID-19 using tax payers monies from different countries.
https://www.thailandmedical.news/news/who-announces-collaboration-with-tik-tok-for-coronavirus-information-can-they-even-get-any-lower
 
Parents around the world are urged to keep a look out for their children using the app and also for the dangerous ‘Benadryl Challenge' promoted on the app.
 
For more on teen health articles, keep logging to Thailand Medical News.
 

MOST READ

Source: Supplements For COVID-19
Aug 13, 2020  2 months ago
Source : Thailand Medical news
Feb 05, 2020  8 months ago